Diarrhea is commonly seen in renal failure. It may not be very noticeable in the early stages, but diarrhea may get worse as the condition becomes more advanced. In serious case, it can cause dehydration.
As kidneys are not functioning well, they fail to remove metabolic wastes and toxins from body, thus leading to many digestive problems such as vomiting, poor appetite, nausea and diarrhea.
Diarrhea in renal failure may be due to the following causes:
* Various accumulated toxins and gastrointestinal hormone can make colon to move more rapidly.
* The toxins can stimulate the intestinal mucosa to cause non-infectious inflammation.
* In renal failure, the pathological changes of intestinal mucosa can affect the absorption function of the intestinal mucose. As a result, the intestinal contents can not be absorbed well, leading to diarrhea.
* In treating Kidney Failure, adsorbent and other drugs may cause the osmotic pressure in enteric cavity, causing osmotic diarrhea.
Do you know the specific cause of diarrhea in your case? If not, you can consult with our medical professional now!
If the patients with renal failure have diarrhea, or vomiting or other digestive problems, they should pay more attention to their supplement.
* Eat foods rich in fiber
The patients should eat more digestible foods which are rich in fiber. Avoid coarse foods as they can cause mechanical injury to digestive tract, causing gastrointestinal bleeding. Fruits and vegetables are high in fiber, but most of them are often high in potassium which should be limited for renal patients. Then what fruits and vegetables are high in fiber, but low in potassium. Email to email@example.com to get a list of this kind of foods.
* Provide ample supplement of salt and water
The patients should be provide with proper amount of salt and water in case that diarrhea may cause dehydration. However, the supplement of water and salt should be controlled tightly so as to avoid swelling and hypernatronemia.
As there are various causes of diarrhea in renal failure, you should consult your doctor immediately if it occurs frequently. As some medicines may be toxic to your kidneys, you should never use OTC medicines without consulting your doctor.